Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 218, NWS Jackson, MS

April 15, 2001Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2001, 3:09 PM CDT for Lawrence County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 15, 2001, 3:09 PM CDT (20:09 UTC)
Expired
Apr 15, 2001, 3:45 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lawrence County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WUUS54 KJAN 152009
SVRJAN
MSC077-152045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 345 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LINCOLN COUNTY...OR ABOUT 9 MILES SOUTH OF
  BROOKHAVEN...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL LAWRENCE COUNTY 

WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS STORM.

HAIL TO THE SIZE OF GOLFBALLS IS POSSIBLE WITH THIS STORM.

LAT...LON 3153 9026 3137 9024 3139 8998 3152 8996

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 15, 2:45 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SUN APR 15 2001

SURFACE ANALYSIS INDICATES TWO DISTINCT BOUNDARIES THAT WILL AFFECT
THE CWFA FOR THE NEXT 12 HOURS. THE FIRST IS AN OLD OUTFLOW BOUNDARY
THAT CURRENTLY STRETCHES FROM NEAR HATTIESBURG TO BROOKHAVEN TO
NATCHEZ. THE SECOND BOUNDARY IS THE COLD FRONT...CURRENTLY TO THE
NW OF THE CWFA.

CONVECTION WILL CONTINUE THE EVENING...WITH THE STRONGEST ACTIVITY
ALONG AND SOUTH OF THE OUTFLOW BOUNDARY. NOT MUCH ACTIVITY ALONG THE
ACTUAL FRONTAL BOUNDARY...BUT NUMEROUS SHOWERS AHEAD OF COLD FRONT.
HIGHEST POPS (CHANCE) TONIGHT WILL BE IN THE CENTRAL AND SOUTHERN
PORTIONS OF THE CWFA WHERE SHOWERS AND THUNDERSTORMS WILL LINGER.

ETA AND AVN ARE IN GOOD AGREEMENT. COLD FRONT WILL MOVE SOUTH OVER
MS TONIGHT AND BE NEAR THE GULF COAST BY 12Z MONDAY. BEHIND THE
BOUNDARY...A SLIGHTLY COOLER AND DRIER AIRMASS WILL PREVAIL. ON
TUESDAY...ANOTHER COLD FRONT WILL MOVE SOUTH OVER MS. AVN IS NOT
INDICATING ANY PRECIP WITH THIS BOUNDARY...ETA HAS RATHER LARGE
SWATH OF QUARTER TO HALF INCH AMOUNTS ACROSS CENTRAL AND SOUTHERN
MS. AVN HAS BEEN PERFORMING MUCH BETTER THAN ETA WITH THE QPF
FORECASTS...SO WILL LEAN TOWARDS THE MORE CONSERVATIVE MAV POPS AT
THIS TIME.

BEHIND TUESDAYS COLD FRONT...HIGH PRESSURE WILL BUILD OVER THE
SOUTHEAST. EXTENDED LOOKS TO REMAIN DRY WITH BELOW NORMAL TEMPS AS A
BLAST OF COLD AIR MAKES ITS WAY SOUTHWARD FROM CANADA.

AS FAR AS GUIDANCE GOES...WILL LEAN TOWARDS THE MAV POPS...EXCEPT IN
THE FIRST PERIOD IN CENTRAL AND SOUTHERN AREAS. TEMPS FOR THE FIRST
FOUR PERIODS ARE FAIRLY SIMILAR AND WILL TAKE AVERAGE. FOR THE LAST
PERIOD (TUE NIGHT) FAN HAS READINGS IN THE 30S. SOMETIMES MAV HAS
TENDENCY TO BE A LITTLE TOO COOL...SO WILL GO SLIGHTLY HIGHER THAN
GUIDANCE. NEXT SHIFTS MAY DECIDE TO ADJUST MY NUMBERS DOWNWARD...BUT
FOR NOW DONT HAVE ENOUGH CONFIDENCE TO LOWER MINS TO NEAR FREEZING.

PRELIM NUMBERS...
JAN 56/75/47/65 2000
MEI 55/76/46/66 2000

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

In the hours before

Special weather statement, Apr 15, 2:00 PM CDT, 1 hour 9 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SUN APR 15 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING
SOUTH OF A WINNSBORO LOUISIANA...MAGEE...HATTIESBURG MISSISSIPPI
LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 6
PM. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THE
SEVERE THUNDERSTORM ACTIVITY. AN APPROACHING COLD FRONT AND
INCREASING INSTABILITY WILL SERVE TO INTENSIFY ONGING THUNDERSTORM
ACTIVITY. THE THUNDERSTORMS WILL DIMINISH BY MID EVENING.

ACTIVATION OF STORM SPOTTERS WILL BE NECESSARY DURING THE
THIS AFTERNOON AND EARLY EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:26 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln49 min
Apr 15, 3:39 PM CDTSevere Thunderstorm WarningJANMarion51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.